This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders.
Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).
I have had a Radio frequency ablation for the treatment of WPW and AF in Bordeaux France on the 2 nd of March 2005, where there is a very good center for cardiology. 3 months ago i made a general blood test which included liver enzimes and hepititus etc... every thing was normal. After the ablation when i was monitering my blood coagilation INR i decided to make some liver tests. all was normal ecept for my SGPT it was 107.i got a bit worried so i repeated the test after one week and it was SGPT 72. then the week after it was 83. i don't know the reason, but i know that i have been taking lots of medication prior and after the ablation. Prior the ablation: Cordarone for 20 days.
post ablation: paracitamol for two days = 3000
Bisoprlol, xanax, cipralex for panic disorder and Sintrom for my coagulation.
I am a smoker, and a regular drinker, but i have been off drinking for 1 and a half month.
Could my SGPT have risen due to the ablation or medications. and what do u advice me to do. and could my SGPT level fall back to normal?
I'm not sure what the 3000 meant after the paracitamol - but if it is the dose, typically more than 4,000mg is needed to cause liver damage.
That being said, it is entirely possible that the elevation in liver function could arise from any number of the medications you are taking. The alcohol use can also affect the liver function tests.
I would consider blood tests looking for hepatitis, as well as a right upper quadrant ultrasound (which wouldn't be a bad idea regardless, since you have right upper quadrant pain).
If negative, discussing with your physician stopping some medications and rechecking the liver enzymes would be the next reasonable step.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.